Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 56, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 23, 2004, 6:14 PM CDT for Shackelford County, Texas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2004, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 23, 2004, 7:30 PM CDT
- In force
- 76 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Shackelford County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:08 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Apr 23, 1:08 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 108 PM CDT FRI APR 23 2004 .SHORT TERM...BRIEF AS WILL BE GOING INTO SEVERE WEATHER OPERATIONS SHORTLY WITH DRYLINE STORMS FIRING UP ALREADY. BIGGEST THREAT FOR SEVERE WEATHER WILL BE FROM SAN ANGELO NORTHEAST TO BAIRD. AS THE COLD FRONT PROGRESSES TO THE SOUTH...ANTICIPATE THAT THE ACTIVITY WILL BECOME MORE OF A HEAVY RAIN EVENT IN THE LATE EVENING INTO THE OVERNIGHT. STILL ANTICIPATE POST FRONTAL ACTIVITY TO CONTINUE THROUGH TOMORROW INTO EARLY TOMORROW NIGHT. STILL WILL BE FAIRLY COOL TOMORROW WITH CLOUDS AND PRECIP. ALREADY UNDER A TORNADO WATCH TIL 6 PM...AND WILL CONTINUE TO WATCH THROUGH THE EVENING. THINKING NOW IS THAT THE BEST SEVERE WEATHER THREAT WILL BE FROM 3 TO 9 PM. && .LONG TERM... DID NOT MAKE MUCH CHANGE TO THE EXTENDED FORECAST TODAY. DID LOWER POPS FOR MUCH OF THE PERIOD IN THE EXTENDED AND IT DID RECONFIGURE THE MENTIONABLE POPS A LITTLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 68 56 73 / 80 70 40 0 SAN ANGELO 60 70 57 75 / 80 70 40 10 JUNCTION 65 73 60 74 / 80 80 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 6 PM FOR ALL BUT THE SOUTHERN SIX COUNTIES. . && 27/BRAZZELL
Hazardous weather outlook, Apr 23, 1:05 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 105 PM CDT FRI APR 23 2004 SPOTTER ACTIVATION WILL BE LIKELY. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 241800- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX- HASKELL TX-IRION TX-JONES TX-MCCULLOCH TX-NOLAN TX-RUNNELS TX- SAN SABA TX-SHACKELFORD TX-STERLING TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 6 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM SAN ANGELO TO BROWNWOOD THIS AFTERNOON THROUGH THIS EVENING. AS A SLOW MOVING COLD FRONT WILL INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES. HAZARDOUS IS ANTICIPATED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TXZ076>078-168>170-241800- CROCKETT TX-KIMBLE TX-MASON TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AS A SLOW MOVING COLD FRONT INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH. HAZARDOUS WEATHER IS POSSIBILE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 23, 5:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL NOODLE 32.60N 100.05W
04/23/2004 1.00 INCH JONES TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 6:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
601 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 S SWEETWATER 32.44N 100.40W
04/23/2004 1.00 INCH NOLAN TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 6:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
603 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 S SWEETWATER 32.43N 100.40W
04/23/2004 1.75 INCH NOLAN TX BROADCAST MEDIA
RELAYED THROUGH KTXS TV
&&
BRAZZELLLocal storm report, Apr 23, 6:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
610 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL WOODSON 33.01N 99.05W
04/23/2004 0.88 INCH THROCKMORTON TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 6:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
611 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL HAWLEY 32.61N 99.81W
04/23/2004 1.00 INCH JONES TX AMATEUR RADIO
&&
BRAZZELLLocal storm report, Apr 23, 6:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 4 W RULE 33.18N 99.96W
04/23/2004 1.00 INCH HASKELL TX LAW ENFORCEMENT
0233 PM HAIL RULE 33.18N 99.89W
04/23/2004 0.88 INCH HASKELL TX PUBLIC
0249 PM TORNADO 2 S HASKELL 33.16N 99.73W
04/23/2004 HASKELL TX BROADCAST MEDIA
BRIEF ON THE GROUND
0305 PM HAIL 3 E HASKELL 33.16N 99.73W
04/23/2004 1.75 INCH HASKELL TX BROADCAST MEDIA
0310 PM HAIL 5 E HASKELL 33.16N 99.65W
04/23/2004 2.75 INCH HASKELL TX BROADCAST MEDIA
0321 PM TORNADO 7 W THROCKMORTON 33.18N 99.30W
04/23/2004 THROCKMORTON TX STORM CHASER
SPOTTER REPORTED TWO BREIF TORNADOES
0324 PM TORNADO 6 W THROCKMORTON 33.18N 99.28W
04/23/2004 THROCKMORTON TX STORM CHASER
STORM CHASER REPORTED A TORNADO
0435 PM HAIL 17 N THROCKMORTON 33.42N 99.18W
04/23/2004 0.88 INCH BAYLOR TX STORM CHASER
0453 PM HAIL SWEETWATER 32.47N 100.40W
04/23/2004 0.75 INCH NOLAN TX LAW ENFORCEMENT
0525 PM HAIL 7 S ROBY 32.65N 100.38W
04/23/2004 1.00 INCH FISHER TX LAW ENFORCEMENT
0542 PM HAIL NOODLE 32.60N 100.05W
04/23/2004 1.00 INCH JONES TX LAW ENFORCEMENT
0548 PM HAIL 5 E NOODLE 32.60N 99.97W
04/23/2004 1.75 INCH JONES TX LAW ENFORCEMENT
0549 PM HAIL SWEETWATER 32.47N 100.40W
04/23/2004 0.75 INCH NOLAN TX LAW ENFORCEMENT
0552 PM HAIL 1 S SWEETWATER 32.45N 100.40W
04/23/2004 1.75 INCH NOLAN TX FIRE DEPT/RESCUE
0600 PM HAIL 2 S SWEETWATER 32.44N 100.40W
04/23/2004 1.00 INCH NOLAN TX LAW ENFORCEMENT
0600 PM HAIL 3 S SWEETWATER 32.43N 100.40W
04/23/2004 1.75 INCH NOLAN TX BROADCAST MEDIA
RELAYED THROUGH KTXS TV
0609 PM HAIL WOODSON 33.01N 99.05W
04/23/2004 0.88 INCH THROCKMORTON TX LAW ENFORCEMENT
0610 PM HAIL HAWLEY 32.61N 99.81W
04/23/2004 1.00 INCH JONES TX AMATEUR RADIO
&&
ALL REPORTS RECEIVED SINCE THE EVENT BEGIN
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:49 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 56 min |
| Apr 23, 2:24 PM CDT | Tornado Warning | SJT | Haskell | 66 min |
| Apr 23, 3:25 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 65 min |
| Apr 23, 3:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 63 min |
| Apr 23, 4:23 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 52 min |
| Apr 23, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 61 min |
| Apr 23, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 81 min |
| Apr 23, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 78 min |
| Apr 23, 5:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 65 min |
| Apr 23, 5:19 PM CDT | Flash Flood Warning | SJT | Fisher | 116 min |
| Apr 23, 5:34 PM CDT | Flash Flood Warning | SJT | Shackelford, Throckmorton | 116 min |
| Apr 23, 5:45 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Apr 23, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 53 min |
| Apr 23, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 50 min |
| Apr 23, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 65 min |
| Apr 23, 6:04 PM CDT | Flash Flood Warning | SJT | Jones | 3 hr |
| Apr 23, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 61 min |
| Apr 23, 6:37 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.